Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

August 7, 2019Martin County, Florida

NWS Miami, FL issued this special weather statement at Aug 7, 2019, 4:03 PM EDT for Martin County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 4:03 PM EDT (20:03 UTC)
Expired
Aug 7, 2019, 4:45 PM EDT
In force
42 min
Issued by
NWS Miami, FL

County Martin County, FL

The radar

The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1448 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS82 KMFL 072003
SPSMFL

Special Weather Statement
National Weather Service Miami FL
403 PM EDT Wed Aug 7 2019
 
FLZ067-068-072045-
Inland Palm Beach County FL-Metro Palm Beach County FL-
403 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 445 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Indiantown,
  moving east at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Palm Beach Gardens, North County Airport, The Acreage, Caloosa and
  Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2680 8019 2681 8034 2691 8040 2696 8039
      2696 8019
TIME...MOT...LOC 2002Z 286DEG 9KT 2695 8033 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:50 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 7, 3:50 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
350 PM EDT Wed Aug 7 2019

.DISCUSSION...
Aloft, troughing continues to move eastward and away from Florida.
At the surface, the western fringes of Atlantic high pressure
grasps onto South Florida. Like the rest of this month so far,
another wet and unsettled day prevailed across the region, though
the lack of upper-level dynamics kept things a little less
aggressive as to what we've seen the past several days. The loss
of upper level jet support along with very slight warming of 500
mb temps (around -6.5 degrees) has calmed things down a tiny bit,
but threats of frequent lightning, heavy rainfall, and gusty winds
are still possible as the afternoon wears on.

The Weather Prediction Center (WPC) has placed the east coast of
Florida in a Marginal Risk for excessive rainfall today;
therefore, the main concern for the duration of the afternoon
remains heavy rainfall and the possibility for urban flooding,
especially with antecedent conditions from previous days. The
common denominator across all of South Florida is the presence of deep
moisture. MFL's 07/00Z and 07/12Z soundings had PW's of 2.11
inches and 1.98 inches, respectively. Both of these readings are
within the 75th percentile and well above the daily mean, so
scattered to numerous showers and storms will likely carry into
the afternoon to early evening hours across the region, especially
along the east coast metro and interior regions. As mentioned
previously, the main threats remain locally heavy rainfall,
flooding, lightning strikes, and gusty winds. Will have to keep a
keen eye on Palm Beach County for the remainder of the day,
especially as various meso-models hint at later development and
persistent coverage. Otherwise, conditions are expected to simmer
down overnight with most activity across the local waters.

With the aforementioned upper-level trough to the east, the
unsettled weather pattern is expected to continue, especially as
the Atlantic high pressure has its far western edges across South
Florida, so a prevailing southerly/southwesterly wind regime will
dominate. Strong ridging aloft across Texas will also expand
eastward into the western/central Gulf of Mexico. The rhythm of
convective activity will largely be driven by diurnal heating,
wind regimes, and shortwave trough movements. As previously
stated, with the prevailing S/SW wind flow, the east coast sea
breeze may be pinned across the east coast, allowing for an
increased chance in POPs. Once again, storms will be capable of
strong winds, frequent lightning, and heavy rain. The location of
the east coast sea breeze each afternoon will make a big
difference when it comes to the convective focus and associated
flood threats. If storms were to repeat over already saturated
areas, there could once again be issues with flooding.

GFS is suggesting that warmer air in the 500 mb layers will remain
in place with temperatures between -4.5 and -6.0 degrees C.
Average for this time of year is typically somewhere in the -6.1
to -6.9 degrees C range. Generally, scattered to numerous
afternoon/early evening storms will be possible throughout the
forecast period. Little change in this pattern is expected until
the middle of next week where this pattern may finally dissolve
and easterly flow returns, returning higher POPs across the
interior region and west coast during the afternoon.

&&

.MARINE...
Generally benign weather outside of convection. Surface wind flow
will be determined mainly by small shifts in the Atlantic ridge of
high pressure. Convection will be capable of producing gusty winds,
locally higher seas, waterspouts, locally heavy rainfall, and
lightning.

&&

.AVIATION...
The winds will be south/southeast at 5 to 10 knots at the east
coast taf sites this afternoon before going light and variable
tonight. KAPF taf site will be southwest at 5 to 10 knots this
afternoon before going light and variable tonight. East coast taf
sites have a tempo group between 18Z and 21Z for thunderstorms
with vis and ceiling down into the IFR conditions. Outside of
this, VCTS will remain in place until 23Z for the east coast taf
sites. APF taf site should remain dry this afternoon into tonight.

&&

.BEACH FORECAST...
As winds briefly swing from a more southerly/southeasterly during
the afternoon hours associated with weak sea breeze development,
a non-zero rip current risk is possible along the Atlantic
beaches. Generally, weak surface winds should limit the overall
rip current potential. Otherwise, a chance for showers and
thunderstorms capable of producing dangerous lightning, gusty
winds, and heavy rain will be possible across all beaches.

&&

.HYDROLOGY...
Concern remains that saturated soils over a good chunk of the east
coast metro area, specifically Palm Beach County, could enable
another day of flooding with any slow-moving/training storms
today. 1 hour flash flood guidance values hover around 2 to 3
inches over a good portion of the east coast metro affected by
previous days' rainfall.

In concerns to Fisheating Creek at Palmdale, it is forecast to
remain in Action Stage for the remainder of the week but below
Flood Stage. Forecast levels are around 5.7 ft with a current
level of 5.44 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  91  77  91 /  40  40  30  30
Fort Lauderdale  79  89  79  91 /  30  30  30  40
Miami            79  91  78  92 /  30  30  30  40
Naples           79  89  78  90 /  10  20  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...03/Fell
MARINE...03/Fell
AVIATION...54/BNB
BEACH FORECAST...03/Fell
HYDROLOGY...03/Fell
Hazardous weather outlook, Aug 7, 11:08 AM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1108 AM EDT Wed Aug 7 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1108 AM EDT Wed Aug 7 2019

...A FEW STRONG STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY...
...HEAVY RAINFALL EXPECTED AGAIN TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected
today. Gusty winds, heavy rains, and frequent lightning are expected
with this activity.

Flooding: Storms will be capable of producing torrential rainfall
across South Florida, with the greatest threat across the Palm Beach
and Broward metro areas. Localized flooding may occur, especially in
areas that experience multiple rounds of heavy rain. There is the
potential for flooded roadways and even water entering a few
structures.

Wind: The strongest storms could produce wind gusts of 45 to 55 mph
especially over the interior and east coast metro areas during the
afternoon and early evening hours.

Waterspouts: There is a potential for isolated waterspouts across
all South Florida waters today and tonight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to locally numerous thunderstorm are expected each day
through the period, especially during the afternoon and evening
hours. Heavy rain leading to local flooding, lightning, and gusty
wind could accompany any activity.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Aug 7, 2:58 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Miami FL
258 PM EDT Wed Aug 7 2019

FLZ068-168-071945-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
258 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 345 PM EDT...

* At 257 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Atlantis, or over Boynton
  Beach. This storm was nearly stationary. Other strong
  thunderstorms may develop over the advisory area.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Lake Worth, Palm Beach, Ocean
  Ridge, Greenacres, Palm Springs, Lantana, Atlantis, Haverhill,
  Cloud Lake, Palm Beach International Airport, Gun Club Estates,
  Royal Palm Estates, Lake Belvedere Estates, Schall Circle, Lake
  Clarke Shores, Hypoluxo, South Palm Beach and Manalapan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2653 8014 2672 8014 2669 8002 2652 8004
TIME...MOT...LOC 1857Z 219DEG 4KT 2657 8010

Cohen
Special weather statement, Aug 7, 3:09 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT Wed Aug 7 2019

FLZ066>068-071>073-172-072000-
Inland Broward County FL-Hendry FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
309 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENDRY...CENTRAL
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 400 PM EDT...

* At 309 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 9 miles
  north of Rotenberger Wildlife Refuge to Pembroke Pines. Movement
  was east at 25 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach,
  Tamarac, Margate, Belle Glade, Lauderdale-By-The-Sea, South Bay,
  Lauderhill, Weston, Coconut Creek, Oakland Park and North
  Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2614 8004 2594 8037 2656 8102 2678 8052
TIME...MOT...LOC 1909Z 252DEG 22KT 2654 8086 2602 8036

SPM
Special weather statement, Aug 7, 3:14 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
314 PM EDT Wed Aug 7 2019

FLZ068-168-071945-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
314 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL
345 PM EDT...

* At 313 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over West Palm Beach. This storm was
  nearly stationary.

* Wind gusts of 50 to 55 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  West Palm Beach, Palm Beach, Downtown West Palm Beach, Schall
  Circle, Mangonia Park and Westgate-Belvedere Homes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2670 8012 2676 8009 2676 8000 2668 8001
TIME...MOT...LOC 1913Z 283DEG 2KT 2672 8006

Cohen
Special weather statement, Aug 7, 3:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
332 PM EDT Wed Aug 7 2019

FLZ066-070-072015-
Hendry FL-Inland Collier County FL-
332 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND SOUTH
CENTRAL HENDRY COUNTIES UNTIL 415 PM EDT...

* At 331 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ave Maria, moving northeast at
  15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ave Maria, Immokalee, Big Corkscrew Island, Bunker Hill and Lake
  Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2625 8149 2636 8158 2658 8133 2636 8115
TIME...MOT...LOC 1931Z 234DEG 12KT 2634 8146

SPM
Special weather statement, Aug 7, 3:48 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT Wed Aug 7 2019

FLZ067-068-071-072-168-172-072030-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
348 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 430 PM EDT...

* At 346 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms developing along a line extending
  from West Palm Beach to near Kings Point to near Coral Springs,
  with additional storms developing elsewhere across the advisory
  area. Movement was east at 10 mph.

* Wind gusts up to 50 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Coral Springs, West Palm Beach, Pompano Beach, Boca Raton,
  Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Margate,
  Lake Worth, Lighthouse Point, Palm Beach, Highland Beach, Ocean
  Ridge, Coconut Creek, Greenacres, Parkland, Palm Springs, Lantana
  and Atlantis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2674 8001 2641 8005 2621 8008 2622 8021
      2644 8037 2654 8037 2674 8009
TIME...MOT...LOC 1946Z 261DEG 7KT 2670 8007 2642 8012 2624 8028

Cohen
Special weather statement, Aug 7, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Wed Aug 7 2019

FLZ067-068-072045-
Inland Palm Beach County FL-Metro Palm Beach County FL-
403 PM EDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 445 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Indiantown,
  moving east at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Palm Beach Gardens, North County Airport, The Acreage, Caloosa and
  Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2680 8019 2681 8034 2691 8040 2696 8039
      2696 8019
TIME...MOT...LOC 2002Z 286DEG 9KT 2695 8033

Cohen

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:13 PM EDTSpecial Weather StatementMFLGlades62 min
Aug 7, 1:08 PM EDTSpecial Weather StatementMFLGlades, Hendry52 min
Aug 7, 1:20 PM EDTSpecial Weather StatementMFLHendry40 min
Aug 7, 1:21 PM EDTSpecial Weather StatementMFLMiami-Dade54 min
Aug 7, 1:26 PM EDTSpecial Marine WarningMFL94 min
Aug 7, 1:33 PM EDTSpecial Weather StatementMFLMiami-Dade57 min
Aug 7, 1:49 PM EDTSpecial Weather StatementMFLBroward41 min
Aug 7, 1:55 PM EDTSpecial Weather StatementMFLBroward50 min
Aug 7, 1:59 PM EDTSpecial Weather StatementMFLMartin46 min
Aug 7, 2:29 PM EDTSpecial Weather StatementMFLBroward46 min
Aug 7, 2:34 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Aug 7, 2:45 PM EDTSpecial Weather StatementMFLHendry30 min
Aug 7, 2:46 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Aug 7, 2:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Aug 7, 3:07 PM EDTAreal Flood AdvisoryMFLPalm Beach113 min
Aug 7, 3:09 PM EDTSpecial Weather StatementMFLBroward, Palm Beach51 min
Aug 7, 3:14 PM EDTSpecial Weather StatementMFLPalm Beach31 min
Aug 7, 3:32 PM EDTSpecial Weather StatementMFLHendry43 min
Aug 7, 3:48 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Aug 7, 4:26 PM EDTSpecial Weather StatementMFLPalm Beach64 min
Aug 7, 4:32 PM EDTSpecial Weather StatementMFLCollier43 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.